Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 261, NWS Nashville, TN

June 4, 1998Franklin County, Lincoln County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 4, 1998, 1:41 PM CDT for Franklin County, Lincoln County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 1998, 1:41 PM CDT (18:41 UTC)
Expired
Jun 4, 1998, 2:15 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Franklin County, TN, Lincoln County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 1:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1998-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1998-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1318 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WUUS1 KBNA 041838 RRA
SVRBNA
TNC051-103-041915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
141 PM CDT THU JUN 4 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN MIDDLE TENNESSEE
  SOUTHEASTERN LINCOLN COUNTY IN MIDDLE TENNESSEE

* UNTIL 215 PM CDT

* AT 140 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF WINCHESTER OR 5 MILES
  SOUTHWEST OF MAXWELL MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORM WILL BE NEAR...
  KEITH SPRINGS AT 140 PM CDT
  ROWE GAP AT 140 PM CDT
  LAKEVIEW AT 145 PM CDT
  SINKING COVE AT 150 PM CDT
  SEWANEE AT 200 PM CDT

THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:15 AM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 4, 9:15 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
915 AM CDT THU JUN 4 1998

OVERALL, CURRENT FCST LOOKS GOOD (ESPECIALLY WITH HIGH POPS NORTH
AND EAST). EXPECT SOME AFTERNOON SUNSHINE AFTER RAIN AREA PASSES
BY (ESPECIALLY OVER OUR SWRN COUNTIES). 12Z RAOB INDICATES
VERY UNSTABLE AMS STILL IN PLACE AND IF AFTERNOON TEMPS REACH
80 TO 85 DEGS (AS THEY SHOULD) WE WILL PROBABLY SEE AT LEAST
SOME SCTD CONVECTION DEVELOP. HOWEVER, MIGHT CONSIDER LOWERING
POPS MORE INTO 40-50% RANGE FOR THIS AFTERNOON IN AREAS WHERE
MORNING CONVECTION HAS ALREADY PASSED THROUGH AND INCREASING POPS
WHERE RAIN AND STORMS ARE CURRENTLY MOST PREVALENT.

1 HR FFG VALUES ARE CURRENTLY RUNNING AS LOW AS 1.3 INCHES IN SOME
LOCATIONS, AND FLASH FLOOD THREAT WILL BE INCREASING WITH EACH
WAVE OF TSTMS THAT PASSES THROUGH. BASED ON CURRENT INSTABILITY
ALREADY IN PLACE (CAPES NEAR 3000 J/KG), EXPECT SVR TSTMS TO REMAIN
A PSBLTY THROUGH THE DAY (ESPECIALLY WHERE SUNSHINE POPS OUT).

MAY HAVE TROUBLE REACHING CURRENT FCST MAX TEMPS OVER NRN AREAS,
WHERE CLOUDS SHOULD BE THICKEST TDY AND MIGHT CONSIDER GOING MORE
WITH A FCST OF 80 TO 85 DEGS IN BNA AREA TO GIVE FCST A LITTLE MORE
"BREATHING ROOM".

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:20 AM CDTSevere Thunderstorm WarningOHXDavidson35 min
Jun 4, 6:28 AM CDTSevere Thunderstorm WarningOHXWilliamson32 min
Jun 4, 6:32 AM CDTSevere Thunderstorm WarningOHXFranklin33 min
Jun 4, 6:37 AM CDTSevere Thunderstorm WarningOHXCheatham33 min
Jun 4, 6:41 AM CDTSevere Thunderstorm WarningOHXWilson49 min
Jun 4, 6:46 AM CDTTornado WarningOHXDavidson34 min
Jun 4, 6:51 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner49 min
Jun 4, 6:59 AM CDTSevere Thunderstorm WarningOHXWilliamson51 min
Jun 4, 9:53 AM CDTFlash Flood WarningOHXDavidson, Williamson3 hr
Jun 4, 10:20 AM CDTFlash Flood WarningOHXRutherford3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.